Alert archive / Nebraska / Special Weather Statements in 2024
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Aug 2, 2024, 6:02 PM MDT for Cherry County, Nebraska. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2024, 6:02 PM MDT (00:02 UTC)
- Expired
- Aug 2, 2024, 6:45 PM MDT
- In force
- 43 min
- Issued by
- NWS North Platte, NE
- Hail
- 0.88 in
- Wind
- 30
County Cherry County, NE
The radar
The North Platte radar (KLNX), 124 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 0.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 650 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 3371 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
752 WWUS83 KLBF 030002 SPSLBF Special Weather Statement National Weather Service North Platte NE 702 PM CDT Fri Aug 2 2024 NEZ094-030045- Western Cherry NE- 702 PM CDT Fri Aug 2 2024 ...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL CHERRY COUNTY THROUGH 745 PM CDT... At 702 PM CDT, Doppler radar was tracking a strong thunderstorm 15 miles west of Medicine Lake, or 25 miles east of Gordon, moving south at 5 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to vegetation is possible. Locations impacted include... Intersection of Highway 61 and Shadbolt Road and Highway 61 crossing the Snake River. This includes Highway 61 between mile markers 198 and 213. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4275 10186 4276 10162 4255 10151 4253 10188 TIME...MOT...LOC 0002Z 353DEG 5KT 4269 10173 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 2, 5:34 PM MDT, 28 minutes earlier. Its key messages:
- Showers and thunderstorms expected this afternoon and evening, with lingering showers overnight. The main severe weather threat is strong wind gusts and hail with stronger thunderstorms this evening.
- Another chance of rain Sunday evening across northern Nebraska, but otherwise a warm, dry weekend is expected.
- Chances for precipitation increase by Tuesday evening and remain through the end of the week.
Area forecast discussion, Aug 2, 5:34 PM MDT, 28 minutes before
Area Forecast Discussion National Weather Service North Platte NE 634 PM CDT Fri Aug 2 2024 .KEY MESSAGES... - Showers and thunderstorms expected this afternoon and evening, with lingering showers overnight. The main severe weather threat is strong wind gusts and hail with stronger thunderstorms this evening. - Another chance of rain Sunday evening across northern Nebraska, but otherwise a warm, dry weekend is expected. - Chances for precipitation increase by Tuesday evening and remain through the end of the week. && .SYNOPSIS... Issued at 334 PM CDT Fri Aug 2 2024 An upper level ridge is settled over the western United States, with fairly weak northerly flow aloft over western Nebraska. At the surface, an area of high pressure is located over south central Nebraska, with a surface trof to the lee of the Rockies. On satellite, cumulus is developing across southeastern Wyoming, northwest Nebraska, and the western Nebraska Panhandle. && .SHORT TERM /THROUGH SATURDAY NIGHT/... Issued at 334 PM CDT Fri Aug 2 2024 The surface trof will be the focus for thunderstorm activity the rest of this afternoon and evening. As of this afternoon, cumulus is already developing along the boundary. Across the Panhandle, CAPE values are around 1000 to 1500 J/kg. Shear is quite meager, around 20 kts. Also worth noting, the model trends backing off the tongue of theta-e across western Kansas. Model soundings indicate inverted V patterns in the lower atmosphere, supporting the potential for strong gusts with storms. As storms continue to develop this afternoon and evening, they should remain fairly isolated to scattered in nature. While some guidance suggests a brief linear system forming and tracking across northeast Colorado, the trends have been towards a more multi cellular mode, with some of the stronger cells having potential for wind gusts and hail. As the storms weaken, showers may be expected to continue through Saturday morning, most notable along southwest Nebraska. Saturday afternoon will be fairly quiet across the region. As the showers and cloud cover move out of the region in the morning, skies become mostly sunny, with no additional precipitation expected. Guidance has slightly cooled down high temperatures, generally only 1 to 2 degrees and most notably for areas along and south of Interstate 80. In general, expecting low to mid 90s along and south of Interstate 80, with mid to upper 90s and possibly 100 degrees across the Sandhills and north central Nebraska. && .LONG TERM /SUNDAY THROUGH FRIDAY/... Issued at 334 PM CDT Fri Aug 2 2024 The upper level ridge continues through early in the week. Sunday evening, as a shortwave progresses through the flow, a low pressure system is forecast to track through South Dakota. This will be the focus for a few showers and thunderstorms, most likely across portions of northern Nebraska. Otherwise, most of the area will remain warm and dry, with mid to upper 90s for the highs on Sunday. As an upper level trough begins to push through southwestern Canada on Monday, a surface low forms out in front. The low is expected to track a cold front across portions of the region, bringing some slightly cooler temperatures, mostly in the upper 80s to lower 90s. By Tuesday, the trough should help to flatten out the ridge, and bringing a more zonal pattern through the end of the week. From Tuesday evening through the end of the week, there will be chances of showers and thunderstorms, which may bring some beneficial rainfall across the region. The zonal pattern is also expected to bring some slightly cooler temperatures as well, with highs cooling off as the week progresses. For now, the expected drop would be from the low 90s on Tuesday to upper 70s by Friday. Future forecasts will continue to refine timing and amounts. However, confidence continues to grow in a return to a cooler, wetter pattern through the end of the week. && .AVIATION /00Z TAFS THROUGH 00Z SUNDAY/... Issued at 632 PM CDT Fri Aug 2 2024 VFR conditions are expected through the forecast period. Ongoing convection immediately southwest of VTN is expected to slowly drift south through the evening. At the same time, activity across the Nebraska panhandle will drift southeast. Expectations are for this activity to encroach on LBF this evening, with gusty erratic winds possible. Heavier rainfall may introduce brief periods of MVFR visibilities, however, confidence in this is too low to mention at this time. Convection should wrap up by midnight tonight, with dry conditions and mostly clear skies likely through the remainder of the period. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Richie SHORT TERM...Richie LONG TERM...Richie AVIATION...NMJ
Hazardous weather outlook, Aug 2, 1:48 PM MDT, 4 hours 14 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 248 PM CDT Fri Aug 2 2024 NEZ004>010-022>029-035>038-056>059-069>071-094-032000- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 248 PM CDT Fri Aug 2 2024 /148 PM MDT Fri Aug 2 2024/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. Isolated thunderstorms are possible over locations generally west of a line from Gordon, to Hyannis, to Imperial. A strong to severe storm is possible with hail up to quarter size and wind gusts up to 60 MPH. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a chance of thunderstorms across northern Nebraska Sunday evening. Temperatures rise well into the 90s Saturday through Monday, with heat index values approaching 100 at times. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 2, 4:12 PM MDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service North Platte NE
512 PM CDT Fri Aug 2 2024
NEZ094-022300-
Western Cherry NE-
512 PM CDT Fri Aug 2 2024
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL CHERRY COUNTY
THROUGH 600 PM CDT...
At 511 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Medicine Lake, or 37 miles east of Gordon, moving
southeast at 5 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Round Lake and Indian Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4262 10166 4272 10145 4254 10124 4240 10155
TIME...MOT...LOC 2211Z 328DEG 5KT 4261 10151
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 2, 4:39 PM MDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service North Platte NE
539 PM CDT Fri Aug 2 2024
NEZ094-022330-
Western Cherry NE-
539 PM CDT Fri Aug 2 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CHERRY COUNTY
THROUGH 630 PM CDT...
At 538 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Medicine Lake, or 28 miles east of Gordon, moving
southeast at 5 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Highway 61 Crossing The Niobrara River and Intersection of Highway 61
and Shadbolt Road.
This includes Highway 61 between mile markers 204 and 218.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4277 10180 4288 10157 4274 10141 4260 10170
TIME...MOT...LOC 2238Z 328DEG 5KT 4276 10164
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 2, 4:41 PM MDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service North Platte NE
441 PM MDT Fri Aug 2 2024
NEZ004-094-022330-
Sheridan NE-Western Cherry NE-
441 PM MDT Fri Aug 2 2024
...STRONG THUNDERSTORMS WILL IMPACT WESTERN CHERRY AND NORTHEASTERN
SHERIDAN COUNTIES THROUGH 530 PM MDT...
At 441 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms just northwest of Gordon moving southeast at 5 MPH.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Gordon and Intersection of Highway 27 and Mills Road.
This includes Highway 20 between mile markers 100 and 117.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4286 10238 4296 10217 4282 10194 4265 10224
TIME...MOT...LOC 2241Z 317DEG 4KT 4285 10222
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHLocal storm report, Aug 2, 5:02 PM MDT, 1 hour before
Preliminary Local Storm Report
National Weather Service North Platte NE
602 PM CDT Fri Aug 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM Hail 9 SSE Merriman 42.80N 101.63W
08/02/2024 E1.00 Inch Cherry NE Public
&&Special weather statement, Aug 2, 5:40 PM MDT, 22 minutes before
Special Weather Statement National Weather Service North Platte NE 640 PM CDT Fri Aug 2 2024 NEZ094-030030- Western Cherry NE- 640 PM CDT Fri Aug 2 2024 ...A STRONG THUNDERSTORM WILL IMPACT CENTRAL CHERRY COUNTY THROUGH 730 PM CDT... At 640 PM CDT, Doppler radar was tracking a strong thunderstorm 18 miles southeast of Medicine Lake, or 33 miles north of Mullen, moving southeast at 5 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to vegetation is possible. Locations impacted include... Highway 97 crossing the North Loup River. This includes Highway 97 between mile markers 92 and 98. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4251 10136 4258 10109 4242 10094 4230 10132 TIME...MOT...LOC 2340Z 333DEG 6KT 4250 10125 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH
Special weather statement, Aug 2, 6:02 PM MDT, 0 minutes before
Special Weather Statement National Weather Service North Platte NE 702 PM CDT Fri Aug 2 2024 NEZ094-030045- Western Cherry NE- 702 PM CDT Fri Aug 2 2024 ...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL CHERRY COUNTY THROUGH 745 PM CDT... At 702 PM CDT, Doppler radar was tracking a strong thunderstorm 15 miles west of Medicine Lake, or 25 miles east of Gordon, moving south at 5 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to vegetation is possible. Locations impacted include... Intersection of Highway 61 and Shadbolt Road and Highway 61 crossing the Snake River. This includes Highway 61 between mile markers 198 and 213. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4275 10186 4276 10162 4255 10151 4253 10188 TIME...MOT...LOC 0002Z 353DEG 5KT 4269 10173 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 6:15 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 60 min |
| Aug 2, 6:39 PM MDT | Special Weather Statement | LBF | Garden | 51 min |
| Aug 2, 6:53 PM MDT | Special Weather Statement | LBF | Grant | 52 min |
| Aug 2, 7:01 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 44 min |
| Aug 2, 7:16 PM MDT | Special Weather Statement | LBF | Hooker | 44 min |
| Aug 2, 7:19 PM MDT | Special Weather Statement | LBF | Sheridan | 41 min |
| Aug 2, 7:36 PM MDT | Special Weather Statement | LBF | Arthur, Deuel, Garden, Grant | 39 min |
| Aug 2, 7:49 PM MDT | Special Weather Statement | LBF | Grant | 41 min |
| Aug 2, 7:52 PM MDT | Special Weather Statement | LBF | Hooker | 38 min |
| Aug 2, 8:17 PM MDT | Special Weather Statement | LBF | Arthur, Grant, Keith | 43 min |
| Aug 2, 8:27 PM MDT | Special Weather Statement | LBF | Chase, Perkins | 33 min |
| Aug 2, 8:36 PM MDT | Special Weather Statement | LBF | Grant | 24 min |
| Aug 2, 8:54 PM MDT | Special Weather Statement | LBF | Arthur, Chase, Keith, McPherson, Perkins | 51 min |
| Aug 2, 8:55 PM MDT | Special Weather Statement | LBF | Grant | 50 min |
| Aug 2, 9:41 PM MDT | Special Weather Statement | LBF | Hooker, Lincoln, McPherson, Thomas | 49 min |
| Aug 2, 10:30 PM MDT | Special Weather Statement | LBF | Lincoln, Logan, McPherson | 45 min |
| Aug 3, 1:24 AM MDT | Heat Advisory | LBF | Boyd, Brown, Cherry, Holt, Keya Paha, Rock | 18 hr |
| Aug 3, 1:15 PM MDT | Fire Weather Watch | LBF | Arthur, Cherry, Deuel, Garden, Grant, Keith and 1 more | 12 hr |
Nearby
Special Weather Statements in Nebraska, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.